Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 7:07 PM CDT for Warren County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 7:07 PM CDT (00:07 UTC)
- Expired
- Mar 31, 2007, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 010007 SVRDVN ILC187-010030- /O.NEW.KDVN.SV.W.0024.070401T0007Z-070401T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 707 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 730 PM CDT. * AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY 9 MILES NORTHEAST OF ROSEVILLE...OR ABOUT 10 MILES SOUTHEAST OF MONMOUTH...AND MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SURREY AND COLDBROOK AROUND 715 PM CDT... UTAH AND 8 MILES EAST OF GERLAW AROUND 720 PM CDT... SHANGHAI CITY AND 8 MILES EAST OF ALEXIS AROUND 725 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4071 9067 4065 9047 4107 9045 4106 9061 $$ WOLF
1 follow-up statement
000 WWUS53 KDVN 010032 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 732 PM CDT SAT MAR 31 2007 ILC187-010042- /O.EXP.KDVN.SV.W.0024.000000T0000Z-070401T0030Z/ WARREN IL- 732 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 730 PM CDT... THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS. LAT...LON 4071 9067 4065 9047 4107 9045 4106 9061 $$ WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:14 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 31, 3:14 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 PM CDT SAT MAR 31 2007 .SYNOPSIS... STRONG SURFACE LOW WAS JUST WEST OF OMA AT 19Z WITH WARM FRONT EXTENDING EAST ROUGHLY ALONG I-80. SOUTH OF THIS BOUNDARY... TEMPERATURES HAD RISEN INTO LOWER 70S IN DVN CWA WITH DEWPOINTS IN 60S. TO NORTH...TEMPS WERE IN UPPER 50S TO LOW 60S WITH BRISK E-SE WINDS. WV IMAGERY INDICATED UPPER LEVEL LOW JUST S-SW OF SURFACE POSITION IN SW NEB WITH STRONG DRY PUNCH AND 90 KT UPPER JET LIFTING OUT OF CENTRAL PLAINS. WIDESPREAD THUNDERSTORMS WERE OCCURRING NEAR THE CYCLONE AND IN WARM SECTOR TO ITS SE WITH FEW WEAKER SHOWERS ALONG ELEVATED WARM FRONT TO NORTH INTO SE WI. && .SHORT TERM...TONIGHT THROUGH SUNDAY... WITH SEVERE WEATHER ON-GOING AND TORNADO WATCH IN PLACE...LIMITED DISCUSSION THIS AFTERNOON. BEST SHORT TERM SEVERE POTENTIAL TO BE GREATEST WEST OF HIGHWAY 218 THROUGH LATE AFTERNOON WITH TORNADIC POTENTIAL AT THIS TIME LOOKING GREATEST ALONG WARM FRONT WEST OF IOWA CITY TO CEDAR RAPIDS LINE. IN THIS AREA...BREAKS OF SUNSHINE HAVE MAXIMIZED LOW LEVEL INSTABILITY. ALSO STORM RELATIVE HELICITY AND LOW LEVEL CONVERGENT FLOW STRONGEST AT THIS TIME. SEVERE RISK PHASES TO MORE LINEAR MODE AS NORTH TO SOUTH COLD FRONT ACROSS WESTERN MO LIFTS NORTHEAST UNDER UPPER DRY SLOT FOR SEVERE WIND POTENTIAL ALONG MS RIVER AND EASTWARD INTO EVENING. STRONG WINDS AT SURFACE NOTED BEHIND THE COLD FRONT TO CONTINUE ACROSS CWA TONIGHT WITH POTENTIAL FOR BRIEF GUSTS OVER 40 MPH THIS EVENING. SUNDAY...SURFACE LOW LIFTS INTO NORTHERN WI...LEAVING COOLER SHOWERY WEATHER WITH BRISK WINDS ACROSS CWA. TEMPERATURES KEPT AT LOW END OF GUIDANCE WITH 50S NORTH TO AROUND 60 SOUTH. .LONG TERM...MONDAY THROUGH SATURDAY.... TEMPERATURES TO RECOVER BRIEFLY EARLY IN WEEK...THEN PATTERN SHIFT TO BRING RETURN OF MORE EARLY TYPICAL SPRINGLIKE TEMPERATURES AND EVEN POTENTIAL FOR A FEW SNOWFLAKES MID WEEK. PATTERN SHIFT TO OCCUR AS DEEPENING UPPER LOW PASSES NORTH INTO GREAT LAKES WED AMPLIFIES UPPER PATTERN TO NW FLOW LATE WEEK WITH H8 TEMPERATURES PLUNGING TO BELOW 10 DEG C MID WEEK. NO SIGNIFICANT CHANGES TO FORECAST WITH DECENT CONTINUITY AND AGREEMENT IN MEDIUM RANGE MODELS. DAY 7...SATURDAY BROUGHT IN DRY FOR NOW...BUT PRECIP MAY NEED TO BE ADDED AS 12Z RUNS NOW SUGGESTING UPPER LOW AND SURFACE COLD FRONT DIVING SE OUT OF CANADA AFTERNOON INTO SAT NIGHT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CDT SAT MAR 31 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1056 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE GREATEST SEVERE WEATHER RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND ISOLATED TORNADOES. NORTHEAST OF THIS AREA THERE WILL BE A RISK OF LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS. THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER AND FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES OF THUNDERSTORMS AND SHOWERS. CURRENT INDICATIONS ARE SOME OF THE STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE WEATHER FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. 08/NICHOLS/DLF
In the hours before
Local storm report, Mar 31, 6:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL DAVENPORT 41.56N 90.60W
03/31/2007 E0.88 INCH SCOTT IA TRAINED SPOTTER
INTERSECTION OF I280 AND KIMBERLY ROAD
&&
STEVEKLocal storm report, Mar 31, 6:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 NNE MUSCATINE 41.44N 91.06W
03/31/2007 M49 MPH MUSCATINE IA TRAINED SPOTTER
0530 PM TSTM WND GST 2 N MUSCATINE 41.45N 91.07W
03/31/2007 M49 MPH MUSCATINE IA TRAINED SPOTTER
&&
STEVEKLocal storm report, Mar 31, 6:22 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST ROCK ISLAND 41.48N 90.58W
03/31/2007 E35 MPH ROCK ISLAND IL TRAINED SPOTTER
&&
STEVEKLocal storm report, Mar 31, 6:23 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST DEWITT 41.82N 90.55W
03/31/2007 E60 MPH CLINTON IA NWS EMPLOYEE
SUSTAINED WINDS OF 45 TO 55 WITH GUSTS TO 60. HEAVY RAIN.
&&
STEVEKLocal storm report, Mar 31, 6:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL EPWORTH 42.45N 90.93W
03/31/2007 M1.00 INCH DUBUQUE IA EMERGENCY MNGR
&&
STEVEKLocal storm report, Mar 31, 6:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST MACOMB 40.47N 90.68W
03/31/2007 M54 MPH MCDONOUGH IL AWOS
MEASURED 54 MPH WIND GUST.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 43 min |
| Mar 31, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.